Patient :I had an abortion in January i didn't take my antibiotics until a week after my procedure. when i started to take them i bled alot. after the bleeding stopped i notice a yellowing discharge and a sour smell. but it never happened before my procedure. what are the possible things it can be?
Symptoms: None other than yellow and sour smelling discharge
Thanks for the query.
I understand your concern.
Usually D&C to remove the products of conception should be done under antibiotics coverage and course of antibiotics should be completed after the procedure also.
The bleeding you got may not be due to antibiotics themselves, that could be part of process of evacuation of retained bits of conception.
As you started the antibiotics late, there is possibility of pelvic infection and that may be the cause for yellow discharge and smell.
By clinical examination, ultrasound and by vaginal swab culture and sensitivity, the possible cause of your problem can be identified and treated.
So, please do consult your doctor and get evaluated.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.